Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Megace Drug To Increase Appetite

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

using megace

I just recently started my HIV meds. I am on sustiva and Truvada. I am also taking TB drugs that include the notorious Rifampin. I am taking an extra 200mg of Sustiva since rifampin reduces its strength. I am thinking of starting to take megace...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I am unaware of any specific drug interaction issues with Megace and the drugs you are taking. In my experience Megace -related weight gain was mostly water and not associated with an increase in lean body mass or any confirmed clinical benefit.... Read more »

megace to gain weight

i am a healthy person weighing 80 but height 6 feet so i want to use megace to gain body weight... Read more »

appetite aid

What would help an elderly man who doesn't have hardly any appetite?... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Appetite Loss

Loss of interest in eating can come from many different medications, whether they directly suppress your appetite or create changes in your sense of smell and/or taste. It can also occur when medicines are causing nausea that makes the very thought... Read more »
AIDSinfo

An Overview of Megestrol Acetate (Megace)

me-JES-trole Brand Name: Megace ES, Megace Oral Suspension Other Name(s): Acetato de megestrol, Megestrol Drug Class: Opportunistic Infection and Other Drugs Megestrol acetate, also known as Megace, is a type of medicine called an... Read more »
AIDS Project Los Angeles

Marinol Restrictions Eased

Marinol, a medication used to stimulate appetite and cope with nausea, will soon become easier and more convenient for people with HIV disease to receive, according to new federal guidelines. Manufactured by Boehringer Ingelheim/Roxane Laboratories,... Read more »
TheBody.com

Appetite Loss

Managing Gut Symptoms HIV & You Appetite Loss And, of course, many of the medicationsused to combat HIV can also cause a lossof appetite. A temporary loss of appetitemay not be cause for worry, but eatingvery little or not eating at all is... Read more »
Connect With Others

marinol

Posted by Anonymous, 3 Replies
Since my appetite has decreased my Doctor has given me a script
for Marinol. It does increase my appetite but I can't control the
effects it has on me. I take 2.5 mg three times a day before meals.
... Read more »

increased energy

Posted by Anonymous, 5 Replies

I am switching meds because of the neuropathy in my feet and my doctor has given me a
break from taking the new cocktail for 30 days.
My energy has increased tremendously. Could the meds I was on... Read more »

Preventing the increasing rate of HIV infections

Posted by notinterested, 3 Replies
So Ive been thinking about this for awhile and wanted to post this but wasnt sure if I should, but after reading an article today that I noticed on CNN, I thought it was a sign that I should post it. The article was basically about how HIV... Read more »

How Soon Should T-Cell Count Increase?

Posted by Anonymous, 6 Replies
I was infected in October 2003, diagnosed in December 2003, and went on Sustiva and Combivir December 30, 2003. My viral load went from an initial count of 125,000 down to 120, 2 weeks ago. Will probably be "undectable" soon. My question is, my CD4+... Read more »